Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 69, NWS Boston/Norton, MA

August 3, 2019Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 3, 2019, 4:18 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2019, 4:18 PM EDT (20:18 UTC)
Expired
Aug 3, 2019, 5:15 PM EDT
In force
57 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 111 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:22 PM EDTTSTM WND DMGBlandford, MATREE DOWN ON RTE 23
Aug 3, 4:25 PM EDTHAIL 1Blandford, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WUUS51 KBOX 032018
SVRBOX
MAC013-015-032115-
/O.NEW.KBOX.SV.W.0069.190803T2018Z-190803T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
418 PM EDT Sat Aug 3 2019

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Southern Hampshire County in western Massachusetts...
  Southwestern Hampden County in western Massachusetts...

* Until 515 PM EDT.

* At 417 PM EDT, a severe thunderstorm was located over Blandford, or
  9 miles west of Westfield, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Springfield, Westfield, Agawam, West Springfield, Southwick,
  Huntington, Russell, Granville, Chester, Blandford, Montgomery and
  Tolland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4215 7303 4220 7302 4227 7293 4211 7260
      4204 7269 4204 7275 4200 7277 4200 7281
      4204 7282 4204 7299 4212 7306 4215 7307
TIME...MOT...LOC 2017Z 313DEG 7KT 4216 7294 

HAIL...<.75IN
WIND...60MPH
 
$$

Belk
3 follow-up statements
942 
WWUS51 KBOX 032027
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
427 PM EDT Sat Aug 3 2019

MAC013-015-032115-
/O.CON.KBOX.SV.W.0069.000000T0000Z-190803T2115Z/
Hampshire MA-Hampden MA-
427 PM EDT Sat Aug 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN HAMPSHIRE AND SOUTHWESTERN HAMPDEN COUNTIES...

At 425 PM EDT, a severe thunderstorm was located near Blandford, or 8
miles west of Westfield, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. At 422 PM EDT tree damage was reported in 
         Blandford along Route 23. Quarter sized hail was also 
         reported in Blandford.

IMPACT...Hail damage to vehicles is possible. Expect damage to trees 
         and power lines.

Locations impacted include...
Springfield, Westfield, Agawam, West Springfield, Southwick,
Huntington, Russell, Granville, Chester, Blandford, Montgomery and
Tolland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4213 7306 4215 7304 4215 7303 4216 7303
      4226 7291 4211 7260 4204 7269 4204 7275
      4200 7277 4200 7281 4204 7282 4204 7297
TIME...MOT...LOC 2025Z 313DEG 7KT 4215 7292 

HAIL...1.00IN
WIND...60MPH
 
$$

Belk
607 
WWUS51 KBOX 032049
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
449 PM EDT Sat Aug 3 2019

MAC015-032058-
/O.CAN.KBOX.SV.W.0069.000000T0000Z-190803T2115Z/
Hampshire MA-
449 PM EDT Sat Aug 3 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMPSHIRE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4207 7300 4222 7285 4217 7273 4211 7260
      4204 7269 4204 7275 4200 7277 4200 7281
      4204 7282 4204 7296
TIME...MOT...LOC 2048Z 306DEG 12KT 4211 7285 

$$

MAC013-032115-
/O.CON.KBOX.SV.W.0069.000000T0000Z-190803T2115Z/
Hampden MA-
449 PM EDT Sat Aug 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN HAMPDEN COUNTY...

At 448 PM EDT, a severe thunderstorm was located near Granville, or
near Westfield, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is possible. Expect damage to trees 
         and power lines.

Locations impacted include...
Springfield, Westfield, Agawam, West Springfield, Southwick, Russell,
Granville, Blandford, Montgomery and Tolland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4207 7300 4222 7285 4217 7273 4211 7260
      4204 7269 4204 7275 4200 7277 4200 7281
      4204 7282 4204 7296
TIME...MOT...LOC 2048Z 306DEG 12KT 4211 7285 

HAIL...1.00IN
WIND...60MPH
 
$$

Belk
056 
WWUS51 KBOX 032100
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
500 PM EDT Sat Aug 3 2019

MAC013-032115-
/O.CON.KBOX.SV.W.0069.000000T0000Z-190803T2115Z/
Hampden MA-
500 PM EDT Sat Aug 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN HAMPDEN COUNTY...

At 459 PM EDT, a severe thunderstorm was located over Southwick, or
near Westfield, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Springfield, Westfield, Agawam, West Springfield, Southwick, Russell,
Granville and Montgomery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4204 7293 4219 7280 4217 7273 4211 7260
      4204 7269 4204 7275 4200 7277 4200 7281
      4204 7282
TIME...MOT...LOC 2059Z 301DEG 15KT 4208 7278 

HAIL...0.75IN
WIND...60MPH
 
$$

Belk

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:44 PM EDT, 34 minutes earlier.

Area forecast discussion, Aug 3, 3:44 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
344 PM EDT Sat Aug 3 2019

.SYNOPSIS...
An approaching cold front brings scattered showers and
thunderstorms into this evening across interior southern New
England and northeast MA, with mainly dry weather for RI and
southeast MA. The front then stalls near the south coast Sunday
with the risk for afternoon showers/thunderstorms highest across
this area. Mainly dry weather prevails elsewhere on Sunday.
High pressure will bring dry and less humid weather Monday. But
chances of showers and thunderstorms will increase late Tue into
Wed, when a cold front moves across the region.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

330 pm through sunset...

Scattered showers and t-storms continued across interior southern
New England, and westward into NY State. Surface-based CAPE peaked
out at 2000-2500 J/Kg across interior SNE, enabling strong to severe
t-storms. Although CAPE of 1500-2500 J/kg lingered over the
interior, low level lapse rates were starting to diminish. Shear has
been limited at 20-25 kts, the CAPE/shear were just enough to allow
some thunderstorms to sustain their intensity for a period of time.
DCAPE over the interior was 600-800 J/kg.

Trends on radar and the reduction in lapse rates indicate that the
airmass over interior SNE has been worked over by the convection, so
heading into early evening the severe t-storm threat is expected to
diminish. Until sunset there will be a risk for isolated severe t-
storms, with the main risk being strong to damaging winds. With the
freezing level above 12kft and dew points in the mid 60s to low 70s,
it will be tough to get severe hail down to the surface, but small
hail remains possible. Locally heavy rainfall will occur with any t-
storm.

Exception to this convection is over the immediate south coast of MA
and RI, as well as the Cape/Islands. This area is under marine
influence with the low level SW flow, and should have a much more
limited chance of precip. A very isolated shower/t-storm possible in
this area, but most of this afternoon/evening's convection should
remain to the N/NW.

Tonight...

Cold front sags southward into our area, stalling out along or near
the south coast. With a lack of deep layer shear, as we pass sunset
lapse rates decline and most shower/t-storm activity should
dissipate after early evening. Will have mainly slight chance
pops for showers, and an isolated t-storm.

Without a strong southward push of the cold front, surface dewpoints
will remain on the muggy side, in the 60s. Thus looking at overnight
lows in the 60s to low 70s, warmest PVD-BOS and points SE, coolest
over the NW far interior.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...

Sunday ...

The trailing short wave tracks across northern New England, while
the cold front lingers along or near south coastal MA/RI. To the
N/NW of the front, PWATs drop to near or below 1 inch, thus a much
drier airmass in place for northern portions of our area. However
along the south coast, the cold front may serve as focus for
afternoon convection. In that area, PWATs remain around 1.5-1.75
inches during the day. Deep layer shear is a bit stronger, with 0-6
km about 25-30 kt. Will have a chance to slight chance pop for
showers/t-storms mainly over RI and eastern MA, but we could see
isolated convection N/W to near BDL-ORH depending on the location of
the front.

Otherwise mainly dry weather expected. Dew points dropping during
the day across most of the area, while the cold front nudges
southward. Dew points fall into the 50s first across the interior as
post frontal airmass advects north to south.

Sunday night...

The upper shortwave crossing northern New England moves offshore
Sunday night, with the cold front finally moving south of south
coastal New England. Much drier air continues to push into our area,
along the last of any lingering showers over SE MA/RI to come
to an end during early evening. Skies become clear overnight
under building high pressure and light winds. Good radiational
cooling is expected, with temps bottoming out in the 50s to low
60s most locales.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
315 AM update ...

Highlights...

* Dry and seasonable Monday
* Showers/thunderstorms return Tuesday through Thursday
* Showers may continue into Friday, but confidence is low

Details...

Monday...

Monday will be the best weather day of the extended forecast
period. A building surface high pressure and rising heights will
preclude any clouds or rain chances during the day.
Temperatures remain seasonable, in the low 80s...cooler along
the coast where sea breezes should set up.

Tuesday through Friday...

Rain and thunderstorm chances return to the forecast starting
Tuesday and extending through the end of the week as southern New
England returns to a more unsettled pattern. At the synoptic scale
we'll see a persistent west coast ridging/east coast troughing
pattern set up as lobes of energy continue to rotate around a Hudson
Bay low, swinging through southern New England first around Tuesday,
then Wednesday/Thursday, then potentially again on Friday. At the
moment it looks as if a warm front will bring scattered thunderstorm
chances Tuesday while the greatest chance for strong to severe
storms is Wednesday afternoon/evening. This is when we see an
alignment of maximum moisture (PWATs approaching 2", dewpoints in
the 70s), instability, and bulk effective shear which could lead to
some prolonged updrafts/organized storms. Still a good ways out but
something to keep an eye on as we approach. By Thursday into Friday
confidence is low as to how the pattern evolves, dependent on
exactly how Wednesday's system plays out. However, an unsettled,
periodically wet forecast is likely through the end of the week.
Under this pattern temperatures will stay seasonable, in the 80s
throughout.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday Night/...

1930z update ...

Thru 00Z...High confidence.

VFR with localized MVFR CIGs/VSBYs in scattered afternoon T-storms
across much of the area. Likely remaining mostly dry across RI and
southeast MA.

Tonight...High confidence.

VFR with a isolated showers, and chance for an isolated
t-storm. MVFR CIGs/VSBYs possible later at night along the south
coast of MA/RI as lower deck of clouds develop.

Sunday...High confidence.

Mainly VFR but MVFR possible at times across RI and southeast MA in
isolated afternoon convection.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Monday through Thursday/...High confidence.

Monday: VFR.

Monday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.

Tuesday: Mainly VFR, with areas MVFR possible. Chance SHRA,
chance TSRA.

Tuesday Night: Mainly MVFR, with local IFR possible. Chance
SHRA, slight chance TSRA, patchy BR.

Wednesday: Mainly VFR, with local MVFR possible. Chance SHRA,
chance TSRA.

Wednesday Night: Mainly VFR, with local IFR possible. Chance
SHRA, chance TSRA, patchy BR.

Thursday: VFR. Chance SHRA, slight chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday Night/...

Tonight...moderate confidence.

Cold front stalls near or along south coastal waters. SSW winds 15-
20 kt with gusts near 25 kts early this evening, dissipating after
sunset. Any early evening t-storms fade with sunset.

Sunday...

Cold front stalls along or near south coast. Any showers/t-storms
will be focused across this area but current thinking is areal
coverage will be limited. Winds/seas below SCA thresholds.

Sunday night...Winds below SCA thresholds, seas 2 to 4 feet on the
outer waters.

Outlook /Monday through Thursday/...High confidence

Monday: Winds less than 25 kt.

Monday Night through Tuesday: Winds less than 25 kt. Slight
chance of rain showers.

Tuesday Night: Winds less than 25 kt. Chance of rain showers,
slight chance of thunderstorms. Local visibility 1 to 3 nm.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, chance of thunderstorms.

Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers, chance of
thunderstorms. Local visibility 1 to 3 nm.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, slight chance of thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...EVT/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...EVT
AVIATION...EVT/NMB
MARINE...EVT/NMB
Hazardous weather outlook, Aug 3, 3:46 PM EDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
346 PM EDT Sat Aug 3 2019

CTZ002>004-MAZ002>016-026-RIZ001-042000-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA-
Northwest Providence RI-
346 PM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts and northern Rhode Island.

.DAY ONE...This afternoon and tonight.

Isolated to scattered thunderstorms are expected into early this
evening. There is the potential for a couple of strong or severe
thunderstorms, with localized strong wind gusts being the main
threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>232-234>237-250-251-254>256-042000-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Buzzards Bay-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
346 PM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ233-MAZ017>024-RIZ002>008-042000-
Vineyard Sound-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
346 PM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for southeastern Massachusetts,
Massachusetts coastal waters, northern Rhode Island and southern
Rhode Island.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 3, 2:50 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
250 PM EDT Sat Aug 3 2019

MAZ003-004-031915-
Northern Worcester MA-Eastern Franklin MA-
250 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORM...

At 248 PM EDT, Doppler radar was tracking a severe thunderstorm over
Richmond, or 10 miles north of Orange, moving east at 15 mph.

Penny size hail and wind gusts up to 50 mph may extend south of the
New Hampshire border into northern Massachusetts.

Locations impacted include...
Winchendon, Fitzwilliam, Royalston and Warwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4272 7207 4265 7205 4269 7237 4272 7235
TIME...MOT...LOC 1848Z 281DEG 13KT 4275 7225

Belk
Special weather statement, Aug 3, 3:00 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
300 PM EDT Sat Aug 3 2019

MAZ003-004-010-031930-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
300 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORM...

At 300 PM EDT, Doppler radar was tracking a strong thunderstorm over
Amherst, moving east at 25 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Amherst, South Hadley, Belchertown, Athol, Ware, Granby, Barre,
Hadley, Sunderland, Hatfield, Hardwick, Leverett, Shutesbury,
Whately, Pelham, Petersham, New Braintree, New Salem and Wendell.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

LAT...LON 4227 7255 4244 7261 4257 7219 4231 7209
TIME...MOT...LOC 1900Z 255DEG 20KT 4238 7249

Belk
Special weather statement, Aug 3, 3:03 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
303 PM EDT Sat Aug 3 2019

MAZ003-008>011-031945-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
303 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORM...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chester, or 12 miles west of Northampton, moving east at 15 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Chicopee, Westfield, Holyoke, Northampton, South Hadley, Easthampton,
Granby, Southampton, Hadley, Hatfield, Williamsburg, Huntington,
Russell, Westhampton, Whately, Chester, Blandford, Chesterfield,
Worthington and Goshen.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

LAT...LON 4239 7301 4244 7261 4217 7251 4221 7301
      4225 7301 4227 7300 4231 7300 4231 7301
TIME...MOT...LOC 1903Z 270DEG 12KT 4230 7291

Belk
Special weather statement, Aug 3, 3:27 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
327 PM EDT Sat Aug 3 2019

MAZ003-004-026-032000-
Northwest Middlesex County MA-Northern Worcester MA-
Eastern Franklin MA-
327 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORMS DEVELOPING...

At 327 PM EDT, Doppler radar was tracking a strong thunderstorm over
Petersham, or 9 miles south of Orange, moving east at 35 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Leominster, Fitchburg, Orange, Gardner, Holden, Athol, Winchendon,
Templeton, Rutland, Sterling, Westminster, Ashburnham, Barre,
Hubbardston, Princeton, Ashby, Hardwick, Oakham, Phillipston and
Petersham.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

LAT...LON 4235 7230 4252 7238 4269 7187 4243 7176
TIME...MOT...LOC 1927Z 252DEG 29KT 4247 7225

Belk
Special weather statement, Aug 3, 3:35 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
335 PM EDT Sat Aug 3 2019

MAZ008>011-032000-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
335 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORMS DEVELOPING...

At 334 PM EDT, Doppler radar was tracking a strong thunderstorm over
Otis, or 14 miles east of Great Barrington, moving east at 15 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Westfield, Southwick, Southampton, Huntington, Russell, Westhampton,
Granville, Chester, Blandford, Montgomery, Middlefield and Tolland.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

LAT...LON 4215 7303 4227 7300 4231 7300 4232 7304
      4233 7277 4206 7280 4211 7307 4212 7306
      4215 7307
TIME...MOT...LOC 1934Z 274DEG 13KT 4222 7307

Belk
Special weather statement, Aug 3, 4:00 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
400 PM EDT Sat Aug 3 2019

MAZ008>011-032030-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
400 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORMS DEVELOPING...

At 359 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blandford, or 11 miles west of Westfield, moving southeast at 5 mph.

Winds in excess of 30 mph and locally heavy rainfall will accompany
this storm.

Locations impacted include...
Westfield, Southwick, Southampton, Huntington, Russell, Granville,
Chester, Blandford, Montgomery and Tolland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4215 7307 4215 7305 4214 7305 4215 7303
      4230 7299 4222 7271 4204 7286 4204 7297
      4211 7307 4212 7306
TIME...MOT...LOC 1959Z 302DEG 6KT 4219 7298

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 12:46 PM EDTSpecial Weather StatementBOXHampshire44 min
Aug 3, 1:03 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester57 min
Aug 3, 1:13 PM EDTSpecial Weather StatementBOXFranklin32 min
Aug 3, 1:16 PM EDTSpecial Weather StatementBOXHampden29 min
Aug 3, 1:33 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire26 min
Aug 3, 1:42 PM EDTSpecial Weather StatementBOXWorcester48 min
Aug 3, 1:44 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester61 min
Aug 3, 1:56 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester64 min
Aug 3, 2:12 PM EDTSpecial Weather StatementBOXFranklin33 min
Aug 3, 2:35 PM EDTSpecial Weather StatementBOXHampshire25 min
Aug 3, 2:36 PM EDTSpecial Weather StatementBOXHampshire24 min
Aug 3, 3:00 PM EDTSpecial Weather StatementBOXFranklin30 min
Aug 3, 3:03 PM EDTSpecial Weather StatementBOXHampshire42 min
Aug 3, 3:27 PM EDTSpecial Weather StatementBOXWorcester33 min
Aug 3, 3:35 PM EDTSpecial Weather StatementBOXHampden25 min
Aug 3, 4:00 PM EDTSpecial Weather StatementBOXHampden30 min
Aug 3, 4:39 PM EDTFlash Flood WarningBOXHampden, Hampshire2 hr
Aug 3, 5:04 PM EDTSpecial Weather StatementBOXHampden26 min
Aug 3, 5:10 PM EDTSpecial Weather StatementBOXHampden35 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.